JournalsqtVol. 7 , No. 1pp. 185–201

Complexity classes as mathematical axioms II

  • Shawn X. Cui

    University of California, Santa Barbara, United States
  • Michael H. Freedman

    University of California, Santa Barbara, USA
  • Zhenghan Wang

    University of California, Santa Barbara, USA
Complexity classes as mathematical axioms II cover
Download PDF

A subscription is required to access this article.

Abstract

The second author previously discussed how classical complexity separation conjectures, we call them “axioms,” have implications in three manifold topology: polynomial length strings of operations which preserve certain Jones polynomial evaluations cannot produce exponential simplications of link diagrams. In this paper, we continue this theme, exploring now more subtle separation axioms for quantum complexity classes. Surprisingly, we now find that similar strings of operations are unable to effect even linear simplications of the diagrams.

Cite this article

Shawn X. Cui, Michael H. Freedman, Zhenghan Wang, Complexity classes as mathematical axioms II. Quantum Topol. 7 (2016), no. 1 pp. 185–201

DOI 10.4171/QT/75